MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0412
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the analysis findings made available on 2/16/2018, this product event has been deemed mdr reportable.Information regarding patient age, weight, medical history, race, and ethnicity were not provided.Procode: krd/hcg.Concomitant med products: unspecified 7f sheath introducer, chikai (asahi intecc) guidewire, 7f optimo (tokai medical product) guiding catheter, echelon 14 microcatheter, trufill dcs syringe ii (635002/96331301), orbit galaxy tdl cmplx fill coil 4x12 (640cf0412/17673350).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of a left vertebral artery dissection, three competitor coils were placed at the target lesion and the 4mm x 12 cm orbit galaxy complex fill detachable coil system (dcs) (640cf0412/17673350) was prepared according to the instructions for use (ifu), but the purge could not be conducted.The trufill dcs syringe ii (635002/96331301) was reconnected and the physician reattempted to purge but the air could not be removed.The coil was replaced with another 4mm x 12 cm orbit galaxy complex fill dcs (640cf0412/17673350) but the same issue occurred.The syringe was replaced but the issue did not improve.The coil was subsequently replaced with a 5mm x 15 cm orbit galaxy complex fill dcs (640cf0515) and a 3mm x 8 cm orbit galaxy complex fill dcs (640cf0308) and five competitor coils were then placed utilizing the first syringe.The procedure was completed successfully without further issue.The event did not result in a procedural delay.There was no report of consequence or impact to the patient.The patient¿s vessel level of tortuosity and calcification are unknown.An unspecified 7f sheath introducer, a chikai (asahi intecc) guidewire, a 7f optimo (tokai medical product) guiding catheter, and an echelon 14 microcatheter were the ancillary devices used in this case.The products were new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and a constant flush was maintained.No visible product damage was noted prior to the event.The syringe latch mechanism was confirmed to be in the locked position.The syringes were not purged of air by rotating the syringe knob clockwise until all air was removed.The hub of the delivery tube was flushed prior to connecting it with the syringe or valve.The user was able to increase the pressure in the syringe by rotating the knob clockwise until the pressure gauge indicator entered position 1, blue zone.No unintended detachment was observed in the vessel or in the microcatheter.No further information was provided.A non-sterile og tdl cmplx fill coil 4x12 was received coiled inside of a plastic bag.A non-sterile cnv syringe was received in the same plastic bag.The hypo tube was inspected and no damages were observed.The introducer was received zipped without damage.The support coil, the gripper, and the embolic coil were located inside of the introducer.The gripper and embolic coil were inspected under microscope.No damages were noted on the gripper while the embolic coil was found stretched.The product was purged to the blue zone using the involved/received cnv syringe 635-002.The pressure gauge was then increased to the green zone and the coil detached without any difficulty.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The purge hole flow test result records were reviewed and no anomalies were noted.The reported customer complaint ¿detachable coil delivery system (dcs) - prepping difficulty- failure to purge¿ could not be confirmed during functional examination.The circumstances of how and where the embolic coil damage occurred could not be conclusively determined; however, it is possible that device manipulation during preparation may have contributed to the stretched condition.Neither the product analyses nor the device history record (dhr) review suggest that the reported failures could be related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, there are procedural and handling factors that may have contributed to the reported failures.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of a left vertebral artery dissection, three competitor coils were placed at the target lesion and the 4mm x 12 cm orbit galaxy complex fill detachable coil system (dcs) (640cf0412/17673350) was prepared according to the instructions for use (ifu), but the purge could not be conducted.The trufill dcs syringe ii (635002/96331301) syringe was reconnected and the physician reattempted to purge but the air could not be removed.The coil was replaced with another 4mm x 12 cm orbit galaxy complex fill dcs (640cf0412/17673350) but the same issue occurred.The syringe was replaced but the issue did not improve.The coil was subsequently replaced with a 5mm x 15 cm orbit galaxy complex fill dcs (640cf0515) and a 3mm x 8 cm orbit galaxy complex fill dcs (640cf0308) and five competitor coils were then placed utilizing the first syringe.The procedure was completed successfully without further issue.The event did not result in a procedural delay.There was no report of consequence or impact to the patient.The patient¿s vessel level of tortuosity and calcification are unknown.An unspecified 7f sheath introducer, a chikai (asahi intecc) guidewire, a 7f optimo (tokai medical product) guiding catheter, and an echelon 14 microcatheter were the ancillary devices used in this case.The products were new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and a constant flush was maintained.No visible product damage was noted prior to the event.The syringe latch mechanism was confirmed to be in the locked position.The syringes were not purged of air by rotating the syringe knob clockwise until all air was removed.The hub of the delivery tube was flushed prior to connecting it with the syringe or valve.The user was able to increase the pressure in the syringe by rotating the knob clockwise until the pressure gauge indicator entered position 1, blue zone.No unintended detachment was observed in the vessel or in the microcatheter.The products will be returned for analysis.No further information was provided.

Brand Name
OG TDL CMPLX FILL COIL 4X12
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7333718
Report Number1226348-2018-00531
Device Sequence Number1199505
Product Code KRD
UDI-Device Identifier10886704030270
UDI-Public10886704030270
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue Number640CF0412
Device Lot Number17673350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2018
Initial Date Received by Manufacturer 02/16/2018
Initial Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1